Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 309, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 4:54 AM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 4:54 AM CDT (09:54 UTC)
- Expired
- Jul 6, 2007, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 060955
FFWEWX
TXC029-061300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SAN ANTONIO...
* UNTIL 800 AM CDT
* AT 449 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
SHOWERS AND THUNDERSTORMS NEAR DOWNTOWN SAN ANTONIO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LACKLAND
AFB...WINDCREST...TERRELL HILLS...SEA WORLD...OLMOS PARK...LIVE
OAK...LEON VALLEY...KIRBY...CHINA GROVE AND ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2926 9876 2923 9848 2943 9821 2959 9837
2949 9878
$$1 follow-up statement
000
WGUS74 KEWX 061239
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 AM CDT FRI JUL 6 2007
TXC029-061300-
BEXAR TX-
734 AM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR BEXAR
COUNTY...
AT 724 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE HEAVY
RAINS DISSIPATING OVER BEXAR COUNTY IN THE PAST HOUR AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER ADDITIONAL SHOWERS WERE
DEVELOPING TO THE WEST NEAR MEDINA LAKE MOVING NORTHEAST AT 15 MPH
AND THIS ACTIVITY COULD SKIRT EXTREME NORTHWEST BEXAR COUNTY WITH
RAINFALL AMOUNTS NEAR INCH BETWEEN BETWEEN 8 AND 9 AM.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2926 9876 2923 9848 2943 9821 2959 9837
2949 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:43 AM CDT, 11 minutes earlier.
Area forecast discussion, Jul 6, 4:43 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 443 AM CDT FRI JUL 6 2007 .DISCUSSION... NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF CIRCULATION CENTERED NEAR A JCT TO ACT LINE. TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO GRANDE. MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 88 73 91 / 60 40 30 30 40 AUSTIN BERGSTROM INTL AIRPORT 86 69 89 72 89 / 70 40 30 40 40 DEL RIO INTL AIRPORT 92 74 91 75 96 / 40 40 30 30 10 SAN ANTONIO INTL AIRPORT 86 73 88 74 89 / 60 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 18/01
Hazardous weather outlook, Jul 5, 6:58 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT THU JUL 5 2007 TXZ172-173-190>194-205>209-220>225-061100- BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 658 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FRIDAY MORNING. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FRIDAY. THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAYTIME HOURS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR FRIDAY. TXZ171-183>189-202>204-217>219-228-061100- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 658 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH SATURDAY. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.